MAUDE Adverse Event Report: PRECISION SPINE, INC REFORM TI CT MODULAR MIS PEDICLE SCREW SYSTEM; MODULAR MIS EXTENDED TAB TULIP

PRECISION SPINE, INC REFORM TI CT MODULAR MIS PEDICLE SCREW SYSTEM; MODULAR MIS EXTENDED TAB TULIP
Catalog Number 64-MT-0403
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an l5-s1 ct mis procedure was performed on (b)(6) 2023, utilizing the reform ct mis pedicle screw system.During the procedure four (4) ø6.5mm x 40mm reform ti modular cannulated screws (39-sk-6540) were removed from the caddy and the modular polyaxial tulip assembly reform mis pedicle screw system (64-mt-0403) was snapped on by hand.They were then given the slightest tug.The surgeon placed the screws on the left side, allowing the pa to place the right side screws.On the first screw at l5 on the left side the tulip disassembled.The screw was removed with the height adjuster and new screw and tulip readily available in the set were placed with no further issue.There was no patient injury with a slight delay of 3-5 minutes.
 
Additional Manufacturer Narrative
H3 device evaluation - the parts were reviewed under magnification and the only damage noted was some deformation to the hexalobe, which is assumed to have occurred during extraction of the screw.The tulip and screw easily and audibly clicked together without issue.The assembly was then torqued down with a rod and cap-screw - once again without any observed issues.It is unclear as to why the disassembly occurred.Mechanical testing of properly assembled reform ti modular screws upon which this design is based demonstrates that reform ti modular assemblies are as strong as preassembled reform ti and slok polyaxial screws.Review of device history records found (b)(4) of lot 44286ps released for distribution on 6/2/2023 with no deviation or anomalies.Two-year complaint history review (7.31.2021-7.1.2023) found this to be the only report of this nature for this lot.Further review for all lots did not reveal a trend for reports of this nature.Although there was no product non-conformance identified, corrective actions were implemented by marketing to update the surgical technique guide to add additional instruction for tulip assembly.

Brand Name
REFORM TI CT MODULAR MIS PEDICLE SCREW SYSTEM
Common Device Name
MODULAR MIS EXTENDED TAB TULIP
Manufacturer (Section D)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer (Section G)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer Contact
mike dawson
2050 executive drive
pearl, MS 39208
6014204244
MDR Report Key17624860
Report Number3005739886-2023-00040
Device Sequence Number7319035
Product Code NKB
UDI-Device Identifier00840019940610
UDI-Public00840019940610
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K150856
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number64-MT-0403
Device Lot Number44286PS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown